Polarization singularities in isotropic random vector waves


Berry, M.V. and Dennis, M.R. (2001) Polarization singularities in isotropic random vector waves Proceedings of the Royal Society of London A, 457, (2005), pp. 141-155. (doi:10.1098/rspa.2000.0660).

Download

[img] PDF PA457_141.pdf - Version of Record
Download (330kB)

Description/Abstract

Following Nye & Hajnal, we explore the geometry of complex vector waves by regarding them as a field of polarization ellipses. Singularities of this field are the C lines and L lines, where the polarization is purely circular and purely linear, respectively. The singularities can be reinterpreted as loci of photon spin 1 (C lines) and 0 (L lines). For Gaussian random superpositions of plane waves equidistributed in direction but with an arbitrary frequency spectrum, we calculate the density (length per unit volume) of C and L lines.

Item Type: Article
Digital Object Identifier (DOI): doi:10.1098/rspa.2000.0660
ISSNs: 1364-5021 (print)
Related URLs:
Keywords: singularities, polarization, optics, Gaussian waves, randomness
Subjects:
ePrint ID: 29375
Date :
Date Event
2001Published
Date Deposited: 11 May 2006
Last Modified: 16 Apr 2017 22:23
Further Information:Google Scholar
URI: http://eprints.soton.ac.uk/id/eprint/29375

Actions (login required)

View Item View Item